MAUDE Adverse Event Report: K2M, INC. CORPECTOMY CAGE WITH SET SCREW; SIZE 13X16MM, 20-24MM, 0, 0-20; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

K2M, INC. CORPECTOMY CAGE WITH SET SCREW; SIZE 13X16MM, 20-24MM, 0, 0-20; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 7512-21624L0-G3
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Status and location of the device is currently unknown.
 
Event or Problem Description
It was reported that the patient experienced pain post operatively and an x-ray indicated the cage fractured.The patient was revised.
 
Additional Manufacturer Narrative
B5 has been updated following investigation.D4 has been updated to reflect the correct lot # following device recipe.Visual inspection: the set screw was final locked upon receipt.No deformations were observed on the cage or set screw.Functional inspection: the cage was able to be expanded and collapsed without any issues.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.As the failure occurred approximately three weeks after the index surgery, patient compliance may have contributed to the failure.Post-operative patient activities may have introduced excessive loading to the construct, causing the cage to collapse.It is also possible that the cage was not final locked with sufficient torque; however, the subject torque handle was not returned for evaluation.No additional information was able to be obtained.As a result, the root cause was unable to be determined conclusively.
 
Event or Problem Description
It was reported that the patient experienced pain post operatively and an x-ray indicated a capri cage had collapsed.The patient was revised.

Brand Name
CORPECTOMY CAGE WITH SET SCREW; SIZE 13X16MM, 20-24MM, 0, 0-20
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11149924
Report Number3004774118-2021-00013
Device Sequence Number3229334
Product Code MQP
UDI-Device Identifier10888857371101
UDI-Public10888857371101
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K180665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7512-21624L0-G3
Device Catalogue Number7512-21624L0-G3
Device Lot NumberJVYB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight65